Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

August 13, 2021Buchanan County, Virginia

NWS Charleston, WV issued this special weather statement at Aug 13, 2021, 11:02 PM EDT for Buchanan County, Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 11:02 PM EDT (03:02 UTC)
Expired
Aug 13, 2021, 11:30 PM EDT
In force
28 min
Issued by
NWS Charleston, WV
Hail
0.00 in
Wind
40

County Buchanan County, VA

The radar

The Jackson,KY radar (KJKL), 125 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2291 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS81 KRLX 140302
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
1102 PM EDT Fri Aug 13 2021
 
VAZ003-004-140330-
Dickenson VA-Buchanan VA-
1102 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southeastern
Dickenson and southern Buchanan Counties through 1130 PM EDT...

At 1102 PM EDT, Doppler radar was tracking a strong thunderstorm near
Davenport, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Davenport, Oakwood and Vansant. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 8227 3700 8228 3713 8225 3733 8189
      3731 8186 3728 8185 3728 8181 3722 8175
      3720 8176 3718 8185 3713 8192 3712 8197
      3713 8199 3711 8202 3705 8204 3704 8208
      3705 8210 3704 8212 3704 8217 3699 8226
TIME...MOT...LOC 0302Z 243DEG 16KT 3713 8205 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 13, 10:11 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 13, 10:11 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1011 PM EDT Fri Aug 13 2021

.SYNOPSIS...
Upper level disturbances and a cold front bring isolated to
scattered storms into Sunday. With an abundance of moisture,
mainly from Fred, convection chances will persist into midweek.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1010 PM Friday...

Slightly adjusted precipitation chances based on current radar
trends as a few showers and thunderstorms continue to edge their
way into the area along the southwest. Otherwise, current
forecast remains on track this evening.

As of 740 PM Friday...

Made some adjustments to PoPs based on current radar trends.
The severe threat appears to be over for the most part tonight
and have cancelled the Severe Thunderstorm Watch for our
portions of the area. A few scattered showers and thunderstorms
remain in the area and a few are producing decently heavy
downpours this evening. Will continue to monitor as the night
progresses and as additional storms begin to move in from the
southwest.

Otherwise, made some adjustments to temperatures based on
current observations this evening as the area has considerably
cooled down with the convection having moved through the area.

As of 535 PM Friday...

Scattered showers and thunderstorms continue to move through the
area this evening with any stronger storms being capable of
producing damaging winds and heavy downpours. A Severe
Thunderstorm Watch was issued around 5PM and will be in effect
through 11PM tonight. Overall, things seem to be calming down
for the area at the moment but will continue to monitor as the
cold front continues to approach the area. Much of the area has
been worked over from the storms earlier this afternoon, but
there may be some potential ahead of this front for additional
gusty winds and heavy downpours throughout this evening.

Additionally, the Heat Advisory has been cancelled as
temperatures have cooled around the area in the wake of the storms
have moved through.

As of 1210 PM Friday...

Showers and storms will ramp up again today, with the approach
of a surface cold front, which will move across the area
tonight, and upper disturbances moving across the area. Still
looking at the potential for strong/damaging wind gusts,
particularly across the Ohio Valley region where dcape values
are greater than 1000 J/kg. Heavy downpours are of course also
expected, but with rather dry conditions overall, don't expect
much in terms of a flooding risk, unless multiple rounds hit the
same location in a short period of time.

Tonight, areas of fog and or stratus. Saturday, more showers and
storms are possible as frontal boundary slowly sags south, and
upper disturbances move through the area.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 220 PM Friday...

By Saturday night, the aforementioned frontal boundary will
hang just to our south and meander there for the rest of this
period. This will keep moisture around to promote showers and
thunderstorms for mainly the elevated terrain along the
mountains. This will be the case into Sunday at which point
chances will spread across the CWA with likely POPs across the
higher terrain causing temperatures to be slightly below
seasonable. For Monday, surface high pressure backs off to the
northeast allowing the opportunity for heights to fall
consequently paving the way for possible diurnal showers and
storms likely keeping temperatures at bay. Convection will
likely spread into the evening as an upper level trough slides
in from the northwest, therefore kept chance POPs and
thunderstorm probability through the rest of the day and for
the overnight.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 220 PM Friday...

We have tropical depression Fred who will make landfall and
track north eventually approaching the area on Tuesday. Long
range models along with ensembles are having difficulty
agreeing on the tracking therefore, accepted a blend of models
from guidance which kept likely POPs and thunderstorm potential
on the table through Tuesday. Depending on how fast Fred
traverse to the north will depend on how Wednesday will turn
out. Lacked confidence to go against guidance who gave chance
POPs/thunderstorms through most of Wednesday and elevating them
slightly for the afternoon/evening due to a developing upper
level low. This feature will possibly bring in a frontal
boundary, however this may change as high pressure makes a come
back as models hint. Temperatures will remain right around a
degree or two under the climatological norm for this period.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
As of 755 PM Friday...

Scattered showers and thunderstorms continue for portions of the
area this evening. HTS/BKW may have another round of TSRA or
SHRA this evening as these storms move through, depending on how
well these storms hold together as they progress through the
area. Brief MVFR/IFR conditions could be possible in heavy
downpours if these storms move over a site. For the remainder of
the night, isolated showers and potentially thunderstorms
remain a possibility as a cold front approaches the area,
however confidence in exact location and timing of any storms
overnight is fairly low.

Also expecting valley fog to be a possibility tonight,
particularly at any sites that received rainfall today. MVFR/IFR
and lower conditions will be possible with any fog that does
form. However with the additional storm and shower activity
expected to make its way through the area tonight, this could
affect fog formation if any showers move over a site attempting
to fog, and/or may assist with more moisture at a site which may
allow it to fog during the early morning hours. Any fog that
forms should begin to dissipate by around 13 to 14Z. Showers
and thunderstorms will be possible Saturday, mostly focused
along the mountainous sites.

Winds this evening are variable and around 5-10KTs, and are
expected to become mostly light to calm overnight. However, if
any storms move over a site tonight, brief gustier conditions
could be possible. Winds tomorrow will then pick up from the
north-northwest around 5-10KTs.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and intensity of thunderstorms could
vary from forecast. Development of fog and or stratus tonight
may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 08/14/21
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    L    L    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    M    M    H    L    H    H    L
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    H    L    H
EKN CONSISTENCY  H    H    H    H    H    L    H    L    L    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    L    L    L    H    H    H    H

AFTER 00Z SUNDAY...
Brief IFR possible in thunderstorms each afternoon through at
least Tuesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...SL/JZ
NEAR TERM...SL/CG
SHORT TERM...JZ
LONG TERM...JZ
AVIATION...CG
Hazardous weather outlook, Aug 13, 7:50 PM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
750 PM EDT Fri Aug 13 2021

KYZ105-VAZ003-004-WVZ005-013-015-024>027-033-034-515>520-150000-
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Kanawha-Mingo-Logan-
Boone-Clay-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-
750 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of central West
Virginia, southeast West Virginia, southern West Virginia and
western West Virginia.

.DAY ONE...Tonight.

There is a marginal risk for excessive rainfall tonight for isolated
heavier showers or thunderstorms hitting the same location multiple
times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a marginal risk for excessive rainfall Saturday and
Saturday night for heavier showers or thunderstorms hitting the same
location multiple times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014-016>020-028>032-
039-040-521>526-150000-
Greenup-Carter-Boyd-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-
Tyler-Putnam-Roane-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
750 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southeast Ohio, and portions of central West Virginia,
northeast West Virginia, northern West Virginia, southern West
Virginia and western West Virginia.

.DAY ONE...Tonight.

There is a marginal risk for excessive rainfall tonight for isolated
heavier showers or thunderstorms hitting the same location multiple
times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Special weather statement, Aug 13, 7:30 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
730 PM EDT Fri Aug 13 2021

KYZ102-140000-
Carter KY-
730 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of central Carter
County through 800 PM EDT...

At 730 PM EDT, Doppler radar was tracking a strong thunderstorm near
Haldeman, or near Olive Hill, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grayson, Olive Hill, Carter Caves State Park, Gesling, Carter, Grahn,
Soldier and Globe.

This includes Interstate 64 in Kentucky between mile markers 150 and
173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3833 8332 3832 8329 3833 8325 3834 8323
      3835 8324 3838 8323 3847 8307 3832 8287
      3823 8312 3826 8316 3827 8318 3823 8322
      3819 8323 3819 8326 3820 8328 3832 8334
TIME...MOT...LOC 2330Z 244DEG 11KT 3826 8326

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

12
Special weather statement, Aug 13, 7:57 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
757 PM EDT Fri Aug 13 2021

WVZ033-034-515-140030-
Wyoming WV-Northwest Raleigh WV-McDowell WV-
757 PM EDT Fri Aug 13 2021

...Strong,heavy thunderstorms impacting portions of eastern McDowell
and southeastern Wyoming Counties through 830 PM EDT...

At 755 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gary, or 7 miles south of Welch, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Welch, Mullens, Gary, Northfork, Keystone, Anawalt, Kimball,
Maybeury, Elbert, Coalwood, Jenkinjones and Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this and other storms in
the area, and may lead to localized flooding. Do not drive your
vehicle through flooded roadways.

&&

LAT...LON 3735 8169 3755 8157 3762 8133 3756 8127
      3754 8128 3751 8122 3750 8126 3746 8131
      3742 8128 3741 8129 3742 8131 3732 8137
      3732 8140 3728 8142 3725 8148 3726 8150
      3723 8151 3722 8155
TIME...MOT...LOC 2355Z 229DEG 19KT 3733 8155

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12
Special weather statement, Aug 13, 8:01 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Charleston WV
801 PM EDT Fri Aug 13 2021

KYZ101-102-140030-
Greenup KY-Carter KY-
801 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southwestern Greenup
and Carter Counties through 830 PM EDT...

At 801 PM EDT, Doppler radar was tracking a strong thunderstorm near
Haldeman, or near Olive Hill, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grayson, Olive Hill, Carter Caves State Park, Gesling, Carter, Grahn,
Soldier, Globe and Brushart.

This includes Interstate 64 in Kentucky between mile markers 149 and
173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3833 8332 3833 8327 3834 8323 3835 8324
      3842 8324 3844 8321 3845 8321 3855 8303
      3831 8288 3824 8313 3827 8318 3823 8322
      3821 8322 3820 8327 3822 8329 3821 8330
      3832 8334
TIME...MOT...LOC 0001Z 243DEG 22KT 3831 8327

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12
Local storm report, Aug 13, 10:03 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     SISSONVILLE             38.50N 81.64W
08/13/2021                   KANAWHA            WV   BROADCAST MEDIA

            TREE DOWN ON TRAILER AND CAR. PHOTOS
            PROVIDED. TIME ESTIAMTED FROM RADAR.

&&
Local storm report, Aug 13, 10:15 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     SISSONVILLE             38.50N 81.64W
08/13/2021                   KANAWHA            WV   BROADCAST MEDIA

            TREE DOWN ON TRAILER AND CAR. PHOTOS
            PROVIDED. TIME ESTIAMTED FROM RADAR.

0219 PM     TSTM WND DMG     1 E CULLODEN            38.42N 82.04W
08/13/2021                   PUTNAM             WV   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0225 PM     TSTM WND DMG     7 NNW HARTS             38.12N 82.19W
08/13/2021                   LINCOLN            WV   911 CALL CENTER

            TREES AND POWER LINES DOWN.

0229 PM     TSTM WND DMG     2 W TEAYS VALLEY        38.45N 81.96W
08/13/2021                   PUTNAM             WV   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

0229 PM     TSTM WND DMG     2 W TEAYS VALLEY        38.45N 81.96W
08/13/2021                   PUTNAM             WV   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

0237 PM     NON-TSTM WND GST 2 S CEREDO              38.37N 82.55W
08/13/2021  M48 MPH          WAYNE              WV   ASOS

            ASOS STATION KHTS HUNTINGTON AIRPORT.

0239 PM     NON-TSTM WND GST 3 NE CHARLESTON         38.38N 81.58W
08/13/2021  M55 MPH          KANAWHA            WV   ASOS

            ASOS STATION KCRW CHARLESTON AIRPORT.

0245 PM     TSTM WND DMG     3 SSW CEREDO            38.36N 82.57W
08/13/2021                   WAYNE              WV   911 CALL CENTER

            ONE TREE DOWN OFF ROUTE 75 NEAR AIRPORT
            ACCESS ROAD.

0245 PM     TSTM WND DMG     7 ESE HAMLIN            38.24N 81.99W
08/13/2021                   LINCOLN            WV   911 CALL CENTER

            TREES AND POWER LINES DOWN ON STRAIGHT FORK
            ROAD NEAR GRIFFITHSVILLE.

0245 PM     TSTM WND DMG     1 W DANVILLE            38.08N 81.85W
08/13/2021                   BOONE              WV   EMERGENCY MNGR

            TREES DOWN ON LONG BRANCH AND LICK CREEK
            ROADS.

0250 PM     TSTM WND DMG     2 NNW JACKSON           39.07N 82.64W
08/13/2021                   JACKSON            OH   PUBLIC

            ONE TREE DOWN NEAR THE INTERSECTION OF SMITH
            BRIDGE RD AND CHILLICOTHE PIKE. HOME WEATHER
            STATION REPORTED A GUST OF 80 MPH.

0255 PM     TSTM WND DMG     2 ENE PROCTORVILLE      38.45N 82.35W
08/13/2021                   LAWRENCE           OH   EMERGENCY MNGR

            FALLEN TREE PARTIALLY ON A RESIDENCE.

0300 PM     TSTM WND DMG     2 WNW CHARLESTON        38.36N 81.66W
08/13/2021                   KANAWHA            WV   BROADCAST MEDIA

            TREES DOWN ON WAYSIDE DRIVE.

0300 PM     FLASH FLOOD      1 WSW DANVILLE          38.08N 81.86W
08/13/2021                   BOONE              WV   EMERGENCY MNGR

            LICK CREEK ROAD IMPASSABLE FOR A TIME DUE TO
            FLASH FLOODING.

0315 PM     FLASH FLOOD      PROCTORVILLE            38.44N 82.38W
08/13/2021                   LAWRENCE           OH   PUBLIC

            FLASH FLOODING BY THE LAWRENCE COUNTY
            FAIRGROUNDS. VIDEO OF SEVERAL VEHICLES
            DRIVING THROUGH WATER GREATER THAN 6 INCHES
            DEEP.

0330 PM     TSTM WND DMG     2 ESE LAKE VESUVIUS     38.60N 82.60W
08/13/2021                   LAWRENCE           OH   EMERGENCY MNGR

            TREES DOWN ON CR 61 IN LAWRENCE TOWNSHIP,
            STATE ROUTE 93 IN DECATUR TOWNSHIP AND
            TOWNSHIP ROAD 208 BETWEEN IRONTON AND KITTS
            HILL.

0355 PM     TSTM WND DMG     3 SW ALBANY             39.20N 82.25W
08/13/2021                   MEIGS              OH   911 CALL CENTER

            TREES DOWN IN COLUMBIA TOWNSHIP.

0357 PM     TSTM WND GST     6 NE OAK HILL           38.95N 82.49W
08/13/2021  M61 MPH          JACKSON            OH   AMATEUR RADIO

0410 PM     TSTM WND DMG     4 E WILKESVILLE         39.08N 82.25W
08/13/2021                   MEIGS              OH   911 CALL CENTER

            TREES DOWN IN SALEM TOWNSHIP AND DEXTER.

0410 PM     TSTM WND DMG     2 SE JACKSONVILLE       39.46N 82.05W
08/13/2021                   ATHENS             OH   911 CALL CENTER

            TREES DOWN ON NORTH CONCORD ROAD.

0500 PM     TSTM WND DMG     NEW LEXINGTON           39.71N 82.21W
08/13/2021                   PERRY              OH   911 CALL CENTER

            TREES DOWN ACROSS THE COUNTY INCLUDING IN
            NEW LEXINGTON, CROOKSVILLE, SHAWNEE, AND
            MONDAY CREEK.

0515 PM     TSTM WND DMG     3 S BEVERLY             39.50N 81.63W
08/13/2021                   WASHINGTON         OH   911 CALL CENTER

            NUMEROUS TREES DOWN FROM BARLOW TO LOWER
            SALEM.

&&
Special weather statement, Aug 13, 11:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
1102 PM EDT Fri Aug 13 2021

VAZ003-004-140330-
Dickenson VA-Buchanan VA-
1102 PM EDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southeastern
Dickenson and southern Buchanan Counties through 1130 PM EDT...

At 1102 PM EDT, Doppler radar was tracking a strong thunderstorm near
Davenport, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Davenport, Oakwood and Vansant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 8227 3700 8228 3713 8225 3733 8189
      3731 8186 3728 8185 3728 8181 3722 8175
      3720 8176 3718 8185 3713 8192 3712 8197
      3713 8199 3711 8202 3705 8204 3704 8208
      3705 8210 3704 8212 3704 8217 3699 8226
TIME...MOT...LOC 0302Z 243DEG 16KT 3713 8205

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:01 PM EDTSpecial Weather StatementRLXCarter29 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.